Pennsylvania, 2004Damaging Wind in Pennsylvania, July 4, 2004
July 4, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 2:31 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 4, 2:31 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EDT SUN JUL 4 2004
.AVIATION...
FIRST LINE OF THUNDER SHUD END AT ZZV BY 20 OR 21Z. NOT SURE WHEN
2ND LINE WITH FORM, PROB TOMORROW. MAIN THUNDER WL END AT PIT BY 22Z
WHEN SVR WATCH ENDS. ADDED 3 MI IN FOG OVERNIGHT...2 MI FOR MGW
WHERE RAIN WOULD END LATER. DEWPTS SHUD STAY IN THE 60S NEAR 70
OVERNIGHT. I SEE NO DRYING.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
PINWHEELING UPPER LOW PUSHING THROUGH SPOKES OF CONVECTION FIRST OF
WHICH IS APPROACHING WESTERN PA ATTM. WILL BE AN INITIAL BREAK AFTER
THIS FIRST LINE COMES THROUGH THEN CHCS AGAIN LATER TONIGHT WITH
NEXT SHORT WV COMING OUT OF WISCONSIN. NOT OUT OF THE WOODS FOR
MONDAY EITHER AS NEXT SHORT WV MOVING OUT OF MICH AT 18Z MON KEEPS
CHCS IN THE FORECAST. BREAK IN PRECIP MONDAY NIGHT AND MUCH OF TUES
AS SKINNY RIDGE BUILDS IN.
TEMPS SIMILAR TO FWC NOS INTIAL 36 HRS THEN CLOSE TO MAV NOS.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
OVERRUNNING LATER TUESDAY EVENING BRING THE NEXT CHC OF PRECIP INTO
WEDNESDAY. FROPA LATER WEDNESDAY NIGHT WITH PC CLOUDY SKIES INTO END
OF WORK WEEK AND BEGINNING OF WEEKEND. IN THE FAR DISTANT OUTLOOK
FOR NEXT SUNDAY COULD BE A FPOPA LATER IN THE DAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING
FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...
OHC081...OHC111...OHC119...OHC121...OHC157.
PA...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING
FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...
PAC053...PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...
PAC125...PAC129.
WV...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING
FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069...
WVC077...WVC093...WVC103.
&&
Hazardous weather outlook, Jul 4, 10:49 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EDT SUN JUL 4 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041737-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1149 AM EDT SUN JUL 4 2004
...HAZARDOUS WEATHER OUTLOOK UPDATE...
THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORM ACROSS THE
AREA THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT WILL BE
DAMAGING WIND...WITH EVEN A RISK OF ISOLATED TORNADOES DEVELOPING. A
SECOND THREAT WILL BE HEAVY RAIN AND FLOODING. LOCATIONS THAT GET
MORE THAN 2 INCHES OF RAIN IN 1 OR 2 HOURS CAN HAVE FLOODING QUICKLY
DEVELOP.
A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON.
SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jul 4, 10:39 AM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1139 AM EDT SUN JUL 4 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-042200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1139 AM EDT SUN JUL 4 2004
...SEVERE WEATHER OUTLOOK UPDATE...
NOAA NATIONAL WEATHER SERVICE SAYS THERE CONTINUES TO BE A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EARLY
TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND...WITH EVEN A RISK OF
ISOLATED TORNADOES DEVELOPING. A SECOND THREAT WILL BE HEAVY RAIN AND
FLOODING. LOCATIONS THAT GET MORE THAN 2 INCHES OF RAIN IN 1 OR 2
HOURS CAN HAVE FLOODING QUICKLY DEVELOP.
A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON.
THUNDERSTORMS WILL BE IN EAST CENTRAL OHIO AS EARLY AS NOON...INTO
WESTERN PENNSYLVANIA AND THE NORTHERN PANHANDLE OF WEST VIRGINIA
BETWEEN 2:00 PM AND 4:00 PM...AND AFTER 4:00 PM INTO POINTS FURTHER
SOUTH AND EAST.
THERE IS THE POSSIBILITY OF ANOTHER LINE OF SCATTERED AND POTENTIALLY
SEVERE THUNDERSTORMS MOVING THROUGH THE UPPER OHIO VALLEY EARLY
TONIGHT.
WITH SO MANY PEOPLE PLANNING OUTDOOR ACTIVITIES ON THIS INDEPENDENCE
DAY AND EVENING...NOAA NATIONAL WEATHER SERVICE OFFERS THESE SAFETY
TIP REMINDERS. WHEN THUNDERSTORMS THREATEN...TAKE SHELTER INSIDE A
STRONG BUILDING...AWAY FROM WINDOWS. THIS WILL PROTECT YOU FROM MOST
HIGH WINDS AND ALSO FROM LIGHTNING...THE THUNDERSTORMS NUMBER ONE
KILLER. ITS BEST TO HAVE A PLAN ON WHERE YOU CAN FIND SHELTER
BEFOREHAND...SO YOU KNOW EXACTLY WHERE TO GO BEFORE A SEVERE
THUNDERSTORM STRIKES. KEEP HANDY A RADIO...TELEVISION...OR INTERNET
CONNECTED DEVICE.
WHEN TRAVELING...AND YOU ENCOUNTER HEAVY RAIN AND FLOODING...AVOID
GOING THROUGH FLOODED ROADS. MOST DEATHS FROM FLOODS HAPPEN WHEN
PEOPLE TRY TO TO GO THROUGH FLOOD WATERS. SO WHENEVER YOU ENCOUNTER
FLOOD WATERS..TELL YOURSELF...TURN AROUND. DONT DROWN.
STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Fayette
- When
- July 4, 4:00 PM EST
- Where
- Fayette County, 3 mi S of Perryopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.030, -79.767
A tree, 30 inches in diameter, was blown down onto Rte 201.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Oklahoma, July 4, 20041 death · 1 injured · $52,000 · 61 kt wind · 10 events
- Damaging Winds in Mississippi, July 4, 20041 death · $45,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20043 injured · $1.4 million · 1.25 in hail · 12 events
- Hail and Damaging Winds in Kansas, July 4 to 5, 2004$1.0 million · 1.75 in hail · 27 events
- Hail in Texas, July 4, 2004$700,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Georgia, July 4, 2004$535,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 4, 2004$285,000 · 1 in hail · 17 events
- Tornado in Missouri, July 4, 2004$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, July 4, 2004$125,000 · 1.75 in hail · 19 events
- Damaging Winds in Tennessee, July 4, 2004$111,000 · 60 kt wind · 15 events
- Damaging Wind in Missouri, July 4, 20041 injured · $100,000 · 65 kt wind · 1 event
- Damaging Wind in Kansas, July 4, 2004$100,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414231.